Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

On zolfresh 10mg. Started getting lower back pain and sleeplessness. How to get rid of this?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I have been on zolfresh 10mg for two years the side effects like acute lower back pain and sleeplessness still continue how get rid of this addittion
pl help
Posted Wed, 31 Oct 2012 in Mental Health
Answered by Dr. Jonas Sundarakumar 2 hours later
Hi and welcome to Healthcare Magic. Thanks for your question...

Zolfresh (Zolpidem) is a short-acting sedative and can cause habituation and rebound insomnia if taken continuously for long periods of time. I am glad that you have realised that this is happening to you and are seeking help for the same.

I would advise you to do the following:

1) The first step is very gradual reduction of the dose. Sudden stopping of the medicine can cause withdrawal effects. So, you can follow a schedule like:
7.5mg for 2 weeks
5mg for next 2 weeks
2.5mg for next 2 weeks
...then stop.
(If you are finding it dificult to break the tablet into 4 parts, the you can buy 5 mg tablets and follow this schedule)

2) The second step is to get your natural sleep cycle back. Currently, this has been disturbed and your biological rythms have to be restored back. For this, following strict 'sleep hygiene' is important...
- follow specific and strict timings for going to bed and waking up
- arrange a sleep evironment that is dark, quiet and free of disturbance
- avoid the use of your bed for any other activities like watching tv, reading, etc.
- avoid 'snoozing' after the wake-up time
- avoid daytime naps
- avoid large meals, coffee, alcohol, etc. before going to bed
- practice a daily exercise routine in the evenings
- avoiding psychological stress and trying relaxation techniques like XXXXXXX breathing exercises, yoga, etc.

In addition, there are certain medication which can help regulate your sleep cycle and restore the natural bilogical rythm - for example melatonin supplements can be taken for a short period till your natural rythms are in place (melatonin is the neurohormone which plays a role in regulating sleep), but this has to be taken only on advise of a doctor.

If you have any underlying anxiety or stress-related problems, then addressing them appropriately is also important.

I hope you will be able to fullow these suggestions and benefit.
Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor